Hi, just being diagnosed mid Dec with PMR. Waiting to see Rheumatalogist. I was commenced on Prednisolone 15 mg with great results immediately. I have started tapering 48 hrs ago. Fell ok but in low mood. My teeth seem very sensitive. I am wondering if there if any link with A Fib which I have . I have had 2 Abalations. Only discontinued my Beta blocker in Nov under Carciologists supervision and the bang PMR. A Fib is now under control.Thanks Joanmc
? Link with A Fib: Hi, just being diagnosed mid... - PMRGCAuk
Hi Joan and welcome if we haven’t spoken before. What do they give you that controls your Arterial Fibrilation? I take Atenolol for raised blood pressure which I believe is of the beta blocka family.
Sorry that you are in a low mood and have sensitive teeth. I have experienced both in my years with PMR. I have only made the link with the teeth recently. I find sensodene toothpaste or similar works. You can rub it on the actual spot. If Pred goes for our bone density it probably impacts on teeth and nails. I hope you are at least on vit D supplements plus dairy. Which taper are you using? You probably know that most of us use slow methods such as DorsetLady’s or dead slow nearly stop described on posts here. As for the low mood, I find that I am at my worst when tired and a nap really helps. Be on guard for it becoming full blown depression though. There is an awful sense of loss with chronic diseases and plenty to brood about. Seek treatment sooner rather than later. All the very best Jane. X
2.5 is a steep drop. I did 1mg once a week, then 1 mg twice a week and so on until I was on the lower dose every day. If all was well, I would repeat the process. Slow but sure and no flares until trying for 6 mgs and getting a bad chest infection. I then flared and took an extra 5 mgs for a couple of days and managed to go straight back down to 7 mgs. I am just beginning the journey down to 6 mgs. Do stop if you hit stress, illness or accident. Good luck!
Not sure what you mean - a/f doesn't cause PMR but the autoimmune part of PMR can damage the elctrical cells in the heart and lead to arrythmia - the case for me. My a/f is definitely linked to the vasculitis part of PMR and if the inflamamtion increases in a flare of the PMR - so does the a/f. The cardiologist says she can't offer any more so I should make sure the inflammation is well managed with the pred - they keep ablation as very much a last resort here as it is rarely a permanent result.